West Virginia, 2004Damaging Winds in West Virginia, June 1, 2004
June 1, 2004 · NWS LWX · 4 events in 4 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 1, 11:33 AM EST, 42 minutes earlier.
Area forecast discussion, Jun 1, 11:33 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1233 PM EDT TUE JUN 1 2004
UPDATED FCST FOR SVR TSTM WATCH VALID UNTIL 6PM EDT. STILL SOME
QUESTIONS ABT STORM CVRG GIVEN LACK OF LOW-LVL CONVERGENCE GIVEN
DOWNSLOPE WRLY FLOW. BEST CVRG STILL IN EXPECTED IN THE NORTH CLOSER
TO TRACK OF MCV AND IN AREA UNDER LFQ OF UPPER JET. LOW-LVL MOISTURE
IS LIMITED WITH TDS IN THE MID 50S. ONLY FVRBL FACTOR FOR SVR IS
COLD MID-LVL TEMPS NEAR -15C SUGGESTING LARGE HAIL IN STRONGEST
STORMS.
ROSA
.LONG TERM...WED-MON
OVERALL NOT TOO MANY CHANGES IN THE LONG TERM. A CHC OF RW/TRW WED
AFTN AND NIGHT AS THE UPR TROF/CD FNT MV THRU THE GRT LKS W/ A
FAIRLY STG JET PROGGED OVRHD. XPCT PCPN CHC THROUGH THU EVE...AND
THEN HIGH PRES BUILDS IN FOR DRIER CONDITIONS FRI AND SAT W/
SEASONABLE TEMPS. ZNL FLOW WI CHC POPS FOR NEXT MON W/ VORT MAX
PROGGED TO MV INTO CWA. ND
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
Hazardous weather outlook, Jun 1, 11:31 AM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1231 PM EDT TUE JUN 1 2004
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-020800-
ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV-
CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA-
DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA-
FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD-
HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA-
MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA-
NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV-
PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD-
SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD-
1231 PM EDT TUE JUN 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE
BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND
CENTRAL VIRGINIA AND WASHINGTON DC.
.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA.
THUNDERSTORMS ARE DEVELOPING ACROSS WEST VIRGINIA AND MOVING EAST.
SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON
AND EARLY THURSDAY. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS
AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY REPORTS TO THE NWS.
ABW
Thunderstorm Wind, Morgan
- When
- June 1, 12:15 PM EST
- Where
- Morgan County, Omps
- Measured
- 55 kt (63 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.500, -78.283
Tractor trailer blown over by thunderstorm winds. The trailer was then hit by an oncoming truck. 1 fatality occurred. Amount of damage was unknown.
Thunderstorm Wind, Berkeley
- When
- June 1, 12:40 PM EST
- Where
- Berkeley County, 2 mi SW of Martinsburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.433, -78.000
Thunderstorm Wind, Jefferson
- When
- June 1, 12:45 PM EST
- Where
- Jefferson County, Kearneysville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.383, -77.883
Thunderstorm Wind, Pendleton
- When
- June 1, 6:55 PM EST
- Where
- Pendleton County, Northeast Portion
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.767, -79.150
Trees down countywide. Most of the damage was concentrated between Seneca Rocks and North Fork.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
- Damaging Wind in Kentucky, June 1, 2004$30,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406307, 5406309, 5406308, 5406381.